Alert archive / Nevada / Flash Flood Warnings in 1999
Flash Flood Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 9, 1999, 12:10 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 9, 1999, 12:10 PM PDT (19:10 UTC)
- Expired
- Jul 9, 1999, 3:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KVEF 091911
FFWLAS
NVC003-092200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1210 PM PDT FRI JUL 9 1999
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA
* UNTIL 300 PM PDT
* AT 1205 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN 10 MILES WEST OF VALLEY OF FIRE STATE PARK...OR ABOUT 16
MILES SOUTHWEST OF OVERTON...MOVING SLOWLY TO THE NORTH.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF
NORMALLY DRY WASHES AND ARROYOS. WATER FLOWING THROUGH THE WASHES
WILL LIKELY IMPACT THE ROAD BETWEEN INTERSTATE 15 AND VALLEY OF FIRE
STATE PARK. NORTHSHORE ROAD NEAR ECHO BAY MAY ALSO BE IMPACTED AS
RUNOFF FROM THE MUDDY MOUNTAINS IS CARRIED TO THE OVERTON ARM.
THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP
TERRAIN.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
LAT...LON 3651 11498 3642 11490 3634 11468 3634 11441
3665 11461 3671 11497What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:00 AM PDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 9, 9:00 AM PDT, 3 hours 10 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 AM PDT FRI JUL 9 1999 SYNOPSIS...HIGH PRESSURE WILL REMAIN CENTERED NEAR THE FOUR CORNERS AREA THROUGH SATURDAY. A FAIRLY MOIST AND UNSTABLE AIRMASS WILL REMAIN TRAPPED OVER MUCH OF THE AREA ALLOWING FOR DEVELOPMENT OF AFTERNOON AND EVENING THUNDERSTORMS. DAYTIME TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL. DISCUSSION...AIRMASS STILL MOIST AND UNSTABLE TODAY WITH DRA SOUNDING SHOWING 1.63 INCHES OF PRECIPITABLE WATER...VIRTUALLY THE SAME AS YESTERDAY. FORECAST CAPE OVER 3000 J/KG BASED ON A HIGH TEMP OF 86 WHICH IS NOT UNREASONABLE. INVERTED UPPER TROUGH FORECAST NEAR AZ/CA BORDER THIS AFTERNOON WITH WEAK SHEAR AXIS OVER SOUTHERN NV WILL PROVIDE SOME UPPER SUPPORT ALTHOUGH NOT AS STRONG OR FOCUSED AS YESTERDAY. THEREFORE...FLASH FLOOD WATCH AND FORECAST LOOK GOOD. NO CHANGES TO FORECAST PLANNED. JMH .LAS...A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO THE LATEST RNOFFALAS STATEMENT FOR DETAILS.
In the hours before
Local storm report, Jul 9, 6:12 AM PDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NEVADA
612 AM PST FRI JUL 09 1999
TIME(PST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 AM GLENDALE NV FLOODING
07/08/99 CLARK 4 FEET OF WATER OVER ROUTE
168 3 MILES EAST OF
HIGHWAY 93. CARS STRANDED
AND TRAFFIC STOPPED.
1110 AM PAHRUMP NV FLOODING
07/08/99 NYE PAHRUMP ROAD DEPARTMENT
REPORTED SEVERAL ROADS
WITH 3 TO 4 FEET OF WATER.
1120 AM LAS VEGAS NV FLOODING
07/08/99 CLARK *** 2 DEAD ***
SEVERE FLASH FLOODING
ENTIRE LAS VEGAS VALLEY.
TWO CONFIRMED DEATHS.
AT LEAST THREE SWIFT
WATER RESCUES. NUMEROUS
CARS CAUGHT IN WASHES AND
FLOODED ROADWAYS. ROADS
DAMAGED WHICH MAY BE
CLOSED THROUGH THE
WEEKEND. ROOF COLLAPSE AT
LUCKYS GROCERY STORE. FLOODING
BEGAN 1120 AM WEST VALLEY
AND SPREAD TO CENTRAL LAS
VEGAS AND EASTERN VALLEY BY
NOON TO 200 PM. FLOOD
WATERS BEGAN RECEDING
FROM MOST OF THE MAJOR
WASHES OVER THE CENTRAL
AND WESTERN VALLEY BY 300
PM...BUT SEVERE FLOODING
CONTINUED EAST VALLEY WELL
INTO THE LATE AFTERNOON
AND EVENING. TIMES OF
FATALITIES UNKNOWN.
1200 PM LAS VEGAS MC CARRAN ARPT NV FLOODING
07/08/99 CLARK LAS VEGAS MCCARRAN 1.05
INCHES IN 1 HOUR.
1215 PM LAS VEGAS NV FLOODING
07/08/99 CLARK SPOTTER REPORTED 2.13
INCHES IN 1 HOUR AND 15
MINUTES.
1230 PM LAS VEGAS NV FLOODING
07/08/99 CLARK SPOTTER VALLEY VIEW AND 95
1.10 INCHES IN 1 HOUR AND
15 MINUBTES.Local storm report, Jul 9, 7:12 AM PDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NEVADA
612 AM PST FRI JUL 09 1999
TIME(PST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 AM GLENDALE NV FLOODING
07/08/99 CLARK 4 FEET OF WATER OVER ROUTE
168 3 MILES EAST OF
HIGHWAY 93. CARS STRANDED
AND TRAFFIC STOPPED.
1110 AM PAHRUMP NV FLOODING
07/08/99 NYE PAHRUMP ROAD DEPARTMENT
REPORTED SEVERAL ROADS
WITH 3 TO 4 FEET OF WATER.
1120 AM LAS VEGAS NV FLOODING
07/08/99 CLARK *** 2 DEAD ***
SEVERE FLASH FLOODING
ENTIRE LAS VEGAS VALLEY.
TWO CONFIRMED DEATHS.
AT LEAST THREE SWIFT
WATER RESCUES. NUMEROUS
CARS CAUGHT IN WASHES AND
FLOODED ROADWAYS. ROADS
DAMAGED WHICH MAY BE
CLOSED THROUGH THE
WEEKEND. ROOF COLLAPSE AT
LUCKYS GROCERY STORE. FLOODING
BEGAN 1120 AM WEST VALLEY
AND SPREAD TO CENTRAL LAS
VEGAS AND EASTERN VALLEY BY
NOON TO 200 PM. FLOOD
WATERS BEGAN RECEDING
FROM MOST OF THE MAJOR
WASHES OVER THE CENTRAL
AND WESTERN VALLEY BY 300
PM...BUT SEVERE FLOODING
CONTINUED EAST VALLEY WELL
INTO THE LATE AFTERNOON
AND EVENING. TIMES OF
FATALITIES UNKNOWN.
1200 PM LAS VEGAS MC CARRAN ARPT NV FLOODING
07/08/99 CLARK LAS VEGAS MCCARRAN 1.05
INCHES IN 1 HOUR.
1215 PM LAS VEGAS NV FLOODING
07/08/99 CLARK SPOTTER REPORTED 2.13
INCHES IN 1 HOUR AND 15
MINUTES.
1230 PM LAS VEGAS NV FLOODING
07/08/99 CLARK SPOTTER VALLEY VIEW AND 95
1.10 INCHES IN 1 HOUR AND
15 MINUTES.The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:15 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 9, 3:05 PM PDT | Flash Flood Warning | VEF | Clark | 115 min |
Nearby
Flash Flood Warnings in Nevada, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.